MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3430C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Myocardial Infarction (1969); Paralysis (1997)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted for the endovascular treatment of 300 mm in length thoracic dissection.It was reported that the patient had post-operative issues.It was reported that four days post index procedure the patient had coded and was resuscitated and has been having heart problems, maintaining their heart rate and cardiac output.Two or three days later the patient had paralysis in their legs and feet.The physician believes that when the patient¿s heart was unstable, the cardiac output dropped, which infarcted the spinal cord, resulting in the paralysis.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Event or Problem Description
Additional information received reported that the physician stated that the cause of the post-operative complications could not be determined.It was also noted that they were not related to the perforation of the left common iliac artery during the index procedure.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6421639
Report Number2953200-2017-00435
Device Sequence Number1102858
Product Code MIH
UDI-Device Identifier00643169400146
UDI-Public00643169400146
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Model NumberVAMF3430C150TU
Device Catalogue NumberVAMF3430C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
04/25/2017
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/09/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age63 YR
Patient Weight60